Help needed about Xalkori

canyil
Posts:0

Hello everyone, my father has stage 4 NSCLC ROS1 +, he started Crizotinib treatment 2 weeks ago. Pleural effusion was observed in his lung during follow-up scans yesterday. 35mm in his right lung, 27mm in his left lung. Its presence was detected in the CT scan taken 2 weeks after starting Xalkori, first CT when he is diagnosed showed no Pleural Effusion.
My father has no complaints other than an occasional cough. The thoracic surgeon suggested that we wait because it was not at the level of discomfort to the patient.
My question is, do you think there is a possibility that this will go away on its own with the effect of Crizotinib? I have read some comments highlighting that pleural effusion occurs as a side effect of Xalkori, is this true?

JanineT GRACE …
Posts: 628
GRACE Community Outreach Team

Canyil, I'm sorry your father and you are going through this. While we can't give urgent help we are her to help offer info and resources to help make the best decisions. That's often different for the individual.

Those amounts are very small and not uncomment lung cancer.  2 weeks isn't long enough for crozotinib to show benefit.

With that said his onc should be told of any new or worsening symptoms like shortness of breath.

I hope he does very well on treatment for a long time.

Take care,

Janine

 

 

 

I joined GRACE as a caregiver for my husband who had a Pancoast tumor, NSCLC stage III in 2009. He had curative chemo/rads then it was believed he had a recurrence in the spine/oligometastasis that was radiated. He's 10 years out from treatment.